Regularity Results for the Spherically Symmetric Einstein-Vlasov System
Artikel i vetenskaplig tidskrift, 2010

The spherically symmetric Einstein-Vlasov system is considered in Schwarzschild coordinates and in maximal-isotropic coordinates. An open problem is the issue of global existence for initial data without size restrictions. The main purpose of the present work is to propose a method of approach for general initial data, which improves the regularity of the terms that need to be estimated compared to previous methods. We prove that global existence holds outside the center in both these coordinate systems. In the Schwarzschild case we improve the bound on the momentum support obtained in Rein et al. (Commun Math Phys 168:467-478, 1995) for compact initial data. The improvement implies that we can admit non-compact data with both ingoing and outgoing matter. This extends one of the results in Andreasson and Rein (Math Proc Camb Phil Soc 149:173-188, 2010). In particular our method avoids the difficult task of treating the pointwise matter terms. Furthermore, we show that singularities never form in Schwarzschild time for ingoing matter as long as 3m <= r. This removes an additional assumption made in Andreasson (Indiana Univ Math J 56:523-552, 2007). Our result in maximal-isotropic coordinates is analogous to the result in Rendall (Banach Center Publ 41:35-68, 1997), but our method is different and it improves the regularity of the terms that need to be estimated for proving global existence in general.

spacetimes

gravitational collapse

initial-value-problem

poisson system

global existence

matter

Författare

Håkan Andreasson

Göteborgs universitet

Chalmers, Matematiska vetenskaper, Matematik

Annales Henri Poincare

1424-0637 (ISSN) 1424-0661 (eISSN)

Vol. 11 781-803

Ämneskategorier

Matematisk analys

DOI

10.1007/s00023-010-0039-2